MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80186
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a calcified lesion in the left external iliac vein, the pta balloon allegedly ruptured at 6atm during the third inflation attempt.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complete manufacturing review could not be conducted, as the lot number was not reported for this device.Investigation summary: the device was returned for evaluation.A visual inspection found frayed fibers and peeled pebax on the barrel of the balloon.The device was inflated and a pinhole rupture was noted on the balloon.Therefore, the investigation is confirmed for peeled pebax, frayed fibers, and for a pinhole rupture.The definitive root cause for the identified issues could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8224128
Report Number2020394-2018-02280
Device Sequence Number10829092
Product Code LIT
UDI-Device Identifier00801741060892
UDI-Public(01)00801741060892
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80186
Device Catalogue NumberATG80186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight50